|Truvada and Viramune
Jun 12, 2008
I just started about two weeks ago my treatment with Truvada and Viramune, and I have being doing great with no side effects. They made me feel very sleepy but thats it. My question is can I get resistance to this medicine if I am late 1 or 2 hours to take this medicine? I heard that this combination is good because it stays in your system longer. Is it true?
| Response from Dr. DeJesus
Yes, that is very true. Both Truvada and Viramune have very long half lives, which mean that these drugs stay in your system for a long time after you have taken the dose. This attribute make possible for these drugs to be taken a bit late without significant risk.
You send us this question only after two weeks of starting this regimen, so I assume that by now you have been on this regimen for over a month. If you have not experienced any tolerability problems (such as rash), your final tolerability test on this regimen will be when you do your follow up labs a few months after you have been taking these medications. If at that time your liver tests are normal, and you viral load is undetectable, then you are definitively going to do very well on the long run with this regimen.
Also, because the long half-life on these medications, once your viral load becomes undetectable you may have the option to discuss with you doctor the possibility of switching your regimen to a once a day regimen, taking both Viramune and the Truvada once daily. Viramune is not yet FDA approved for once daily administration, but the pharmacokinetic studies are very clear that this drug can be taken once a day in patients initially tolerating the twice daily dose well. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Herpes After Kissing Cold Sore Worried I Have HIV
- Herpes After Precum Touching Vagina Worried I Have HIV
- Itchy Rash After Anal Sex Bottom Sign Of HIV AIDS
- Itchy Rash After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Can You Get Hep B With A Condom?
- Is There An Std That Causes Back Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.